Hail, Larimer
- When
- May 24, 3:23 PM MST
- Where
- Larimer County, 4 mi W of Loveland
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.400, -105.150
9 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 24, 1:30 PM MST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT MON MAY 24 2004 .SHORT TERM...QUESTION TONIGHT IS WHAT CHANCE OF PRECIP TO GO WITH. THIS AFTERNOONS CONVECTION HAS BEEN LESS THAN IMPRESSIVE SO FAR...BUT AIRMASS IS DESTABILIZING DESPITE MARGINAL LOW LEVEL MOISTURE. CAPES OF 200-800 J/KG FOR THE MOST PART...WITH CONVECTIVE INHIBITION AROUND 20-40 J/KG. LAST HOURS ACARS DATA HAS SHOWN 1-2C COOLING IN THE CAP JUST BELOW 600 MB. SHOULD SEE PRECIP INCREASE A LITTLE MORE AND SPREAD SOUTHWARD WITH NEXT SURGE COMING DOWN LATE THIS AFTERNOON. NOT TERRIBLY IMPRESSED WITH AMOUNT OF LOW LEVEL MOISTURE AROUND BUT SHOULD BE DEEP ENOUGH UPSLOPE AND FORCING ON NOSE OF 100 KNOT JET TO GENERATE MORE WIDESPREAD PRECIPITATION THIS EVENING AND OVERNIGHT. FEEL ENOUGH FACTORS GOING DESPITE THE MARGINAL MOISTURE TO GO WITH LIKELY POPS IN/NEAR THE FRONT RANGE TONIGHT. LESSER POPS WEST OF THE DIVIDE AND FARTHER NORTHEAST WHERE EFFECT OF FRONT RANGE UPSLOPE LESS PRONOUNCED. FOR TUESDAY...MAY BE SOME LINGERING SHOWERS ACROSS THE AREA IN THE MORNING. INSTABILITY WILL INCREASE OVER THE MOUNTAINS BY AFTERNOON WITH SOME THUNDERSTORMS DEVELOPING UP THERE. ON THE PLAINS... AIRMASS VERY STABLE IN THE LOW LEVELS WITH LOTS OF STRATUS EXPECTED THROUGH THE DAY. TEMPS WILL PROBABLY STRUGGLE TO REACH 60F IN THE FRONT RANGE METRO AREAS. STILL ENOUGH ELEVATED INSTABILITY TO MENTION A SLIGHT RISK OF THUNDER MOVING OUT OF THE MOUNTAINS AND ACROSS THE PLAINS DURING THE AFTERNOON. .LONG TERM DISCUSSION...SOME MOISTURE AND ELY UPSLOPE WINDS WILL CONTINUE INTO TUES EVENING...BUT BY 09Z...JET ENERGY AND UPR LIFT WL MIGRATE EAST OF THE AREA. WL CONT SOME LOW POPS INTO PERIOD 3...BUT NEARLY ALL THE PCPN SHOULD BE DONE BY TUES EVENING. SOME CLDS WL REMAIN OVER THE AREA WHICH WL KEEP TEMPS FROM FALLING INTO THE 30S. WED AND THURS...UPR LOW OFF CALIF COAST WL SLOWLY SINK INTO SRN CA AND INTO THE DESERT SOUTHWEST. THIS LOW WL TRACK WELL TO THE SOUTH OF THE DISTRICT LEAVING OUR DISTRICT WITH WEAK WLY FLOW ALF. PRES GRAD INDG WK NELY FLOW OVR THE PLAINS UNTIL AFTN WHEN FLOW RETURNS TO THE S AND SW. SOME SUBSIDENCE ALG THE FOOTHILLS WL ALLOW TEMPS TO WARM UP STGLY FROM TUESDAYS CHILLY WX. SOME MSTR ARND H5 WL LINGER THROUGHOUT THE DAY WHICH SHOULD BE ENUF FOR SOME PTLY CLDY SKIES. VERY SMLR CONDITIONS XPCTD THURS. BY FRIDAY...UPR TROF WL PULL EWD INTO THE GREAT BASIN. SWLY FLOW WL BCMG STGR AHD OF THE TROF DURING THE AFTN...WHICH COULD LEAD TO SOME FIRE WX CONCERNS IF THIS BEARS OUT. TROF WL MOV INTO THE AREA SOMETIME SAT MRNG. FAIRLY COLD AIR ALF MAY MEAN THE MTN AREAS MAY FINALLY REAP THE BENEFIT OF SOME SHWRS SAT AND SUN. WL INCRS POPS SLIGHTLY FOR THE WKND PERIOD...BUT OTWS FCST LOOKS OK. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && BARJENBRUCH/046
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1041 AM MDT MON MAY 24 2004 COZ030>051-251200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1041 AM MDT MON MAY 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE FRONT RANGE FOOTHILLS BY THE NOON HOUR AND THEN SPREAD ACROSS THE NORTHEAST PLAINS THIS AFTERNOON AND EVENING. WIND SHEAR IN THE ATMOSPHERE IS QUITE STRONG...BUT INSTABILITY IS LIMITED BY COOL TEMPERATURES. THEREFORE...MOST STORMS TODAY ARE EXPECTED TO PRODUCE A BRIEF PERIOD OF HEAVY RAIN AND SMALL HAIL. ONLY ONE OR TWO STORMS ARE EXPECTED TO APPROACH SEVERE LEVELS WITH UP TO DIME SIZED HAIL. THE THUNDERSTORMS WILL DECREASE IN INTENSITY BEFORE MIDNIGHT. MORE WIDESPREAD RAIN SHOWERS CAN THEN BE EXPECTED FROM THE FRONT RANGE MOUNTAINS EASTWARD ACROSS THE I-25 CORRIDOR AND EASTERN PLAINS DURING THE REST OF THE NIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ON TUESDAY AND AGAIN FRIDAY THROUGH SUNDAY. THE THREAT OF SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. BARJENBRUCH/046
The Denver radar (KFTG), 85 km away, was scanning. The volume nearest the first event began at 22:25 UTC.
9 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401566, 5401567, 5401568, 5401569, 5401570, 5401571, 5401572, 5401573, 5401574.